OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 2, Iss. 6 — Jun. 1, 1985
  • pp: 932–944

Transport theory and boundary-value solutions. II. Addition theorem of scattering matrices and applications

K. Furutsu  »View Author Affiliations


JOSA A, Vol. 2, Issue 6, pp. 932-944 (1985)
http://dx.doi.org/10.1364/JOSAA.2.000932


View Full Text Article

Enhanced HTML    Acrobat PDF (1520 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Several expressions for the mutual coherence function are obtained for waves scattered by a random layer with rough boundaries (including those waves transmitted through) by modifying the previous Bethe-Salpeter (B-S) equation for a random medium with one rough boundary. Considering that the medium and the boundaries are involved in the equation on exactly the same footing, two sets of addition formulas are prepared for the incoherent and coherent terms, respectively, to obtain various expressions of the mutual coherence function by exchanging the roles of the medium and the boundaries. The conventional method of solving the transport equation is shown to be available only when the separation of the boundaries is sufficiently large compared with the coherence distance of the wave, whereas the expressions obtained are available beyond this limit. The previous expression by Fung and Eom [ IEEE Trans. Antennas Propag. AP-29, 899 ( 1981)] is also shown to be reproduced with the present exact formulation, as long as one of the boundaries is perfectly random. The corresponding expressions for fixed scatterers embedded in a (homogeneous or semi-infinite) random medium are also obtained, which show an explicit shadowing effect. Summarized in the appendixes are basic equations including addition formulas, the Green function and the scattering matrix of the B-S equation, and a general theory of fixed scatterers embedded in a random medium.

© 1985 Optical Society of America

History
Original Manuscript: August 15, 1984
Manuscript Accepted: January 31, 1985
Published: June 1, 1985

Citation
K. Furutsu, "Transport theory and boundary-value solutions. II. Addition theorem of scattering matrices and applications," J. Opt. Soc. Am. A 2, 932-944 (1985)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-2-6-932

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you wish to use one of your free member downloads to view the figures, click "Enhanced HTML" above and access the figures from the article itself or from the navigation tab.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited